Alert archive / North Dakota / Wind Advisories in 2019
Wind Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 25, 2019, 5:40 PM CDT for 5 counties in North Dakota. It took effect at Oct 26, 2019, 4:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2019, 5:40 PM CDT (22:40 UTC)
- In effect from
- Oct 26, 2019, 4:00 AM CDT
- Expired
- Oct 26, 2019, 5:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Bismarck, ND
Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 161 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WWUS73 KBIS 252240 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 540 PM CDT Fri Oct 25 2019 NDZ001-002-009-010-017-260645- /O.NEW.KBIS.WI.Y.0010.191026T0900Z-191026T2200Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 540 PM CDT Fri Oct 25 2019 /440 PM MDT Fri Oct 25 2019/ ...WIND ADVISORY IN EFFECT FROM 4 AM CDT TO 5 PM CDT SATURDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph. * WHERE...Divide, Burke, Williams, Mountrail and McKenzie Counties. * WHEN...From 4 AM CDT to 5 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EDWARDS
4 follow-up statements
350 WWUS73 KBIS 260225 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 925 PM CDT Fri Oct 25 2019 NDZ001-002-009-010-017-261030- /O.CON.KBIS.WI.Y.0010.191026T0900Z-191026T2200Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 925 PM CDT Fri Oct 25 2019 /825 PM MDT Fri Oct 25 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CDT TO 5 PM CDT SATURDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph. * WHERE...Divide, Burke, Williams, Mountrail and McKenzie Counties. * WHEN...From 4 AM CDT to 5 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EDWARDS
636 WWUS73 KBIS 260514 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1214 AM CDT Sat Oct 26 2019 NDZ001-002-009-010-017-261315- /O.CON.KBIS.WI.Y.0010.191026T0900Z-191026T2200Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 1214 AM CDT Sat Oct 26 2019 /1114 PM MDT Fri Oct 25 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ EARLY THIS MORNING TO 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph. * WHERE...Divide, Burke, Williams, Mountrail and McKenzie Counties. * WHEN...From 4 AM CDT to 5 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
895 WWUS73 KBIS 260813 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 313 AM CDT Sat Oct 26 2019 NDZ001-002-009-010-017-261615- /O.CON.KBIS.WI.Y.0010.191026T0900Z-191026T2200Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 313 AM CDT Sat Oct 26 2019 /213 AM MDT Sat Oct 26 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...McKenzie, Divide, Burke, Mountrail and Williams Counties. * WHEN...Until 5 PM CDT /4 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
719 WWUS73 KBIS 261431 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 931 AM CDT Sat Oct 26 2019 NDZ001-002-009-010-017-262200- /O.CON.KBIS.WI.Y.0010.000000T0000Z-191026T2200Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 931 AM CDT Sat Oct 26 2019 /831 AM MDT Sat Oct 26 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...McKenzie, Divide, Burke, Mountrail and Williams Counties. * WHEN...Until 5 PM CDT /4 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:31 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 25, 3:31 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 331 PM CDT Fri Oct 25 2019 .SHORT TERM...(This evening through Saturday) Issued at 331 PM CDT Fri Oct 25 2019 Forecast highlights in the short term period will be continued mild conditions for tonight, followed by the passage of a strong cold front late tonight and Saturday morning. Currently, a mild southwest surface flow and upper level zonal west- east flow over the Dakotas was resulting in the last day of mild weather conditions for at least the next week. Temperatures this afternoon were in the 50s and 60s across western and central North Dakota with southwest winds of 10 to 20 mph. Meanwhile a significant upper level shortwave was over British Columbia and Alberta, with an associated surface low over southern Alberta. Tonight through Saturday, the Alberta Low (Clipper) is forecast to move east across southern Saskatchewan into central Manitoba, reaching western Ontario by Saturday evening. The associated cold front will enter northwestern North Dakota late tonight, and sweep southeast across the state, exiting the James River Valley by noon. Tonight, ahead of the front, expect southwest winds of 10 to 15 mph to keep the lower atmosphere mixed enough for overnight low temperatures in the 30s and lower 40s. Saturday, expect northwest winds behind the front to increase to 20 to 30 mph. Forecast soundings indicate the potential for wind gusts of 35 to 40 mph at times. These wind conditions are marginal for a wind advisory, so will not issue any wind headlines with this forecast issuance. Cold advection behind the front will result in high temperatures only in the upper 30s across western North Dakota, and highs mainly in the 40s across central North Dakota. Some of the models are indicating some light precipitation behind the frontal passage, but the best dynamics are mainly south of the state, more likely associated with a jet streak at the base of a digging upper level trough over the Rockies and Western/Central Plains. .LONG TERM...(Saturday night through Friday) Issued at 331 PM CDT Fri Oct 25 2019 Cold advection continues Saturday night and Sunday as the axis of the upper level trough moves through the Dakotas with a secondary cold front. This will keep northwesterly wind speeds of around 10 to 20 mph persisting Saturday night and Sunday. Look for low temperatures in the teens and 20s Saturday night, highs Sunday in the upper 20s to lower 30s. Wind chills Sunday morning are forecast to range from the single digits to around 10 above most areas of western and central North Dakota. Yet another potent clipper moves south out of central Canada on Monday, resulting in another surge of cold air into the region and a chance for widespread light snow showers and gusty northwest winds. Some light snow accumulations will be possible with this feature, but models are not in good agreement in this regard. Yet another cold front is slated to move across our region on Wednesday night/Thursday, keeping temperatures well below average through next week. Low temperatures Monday night and Tuesday night of 10 to 20 degrees with northwesterly winds of 5 to 15 mph may create wind chills ranging from 5 below to 5 above zero. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1230 PM CDT Fri Oct 25 2019 VFR for the 18Z TAF period. Clear skies for this afternoon and evening, then increasing VFR clouds after 06z from northwest to southeast with the approach of a strong cold front. Winds this afternoon and at times this evening will be gusty from the southwest as warm advection continues ahead of the strong cold front. As surface winds weaken Friday evening, LLWS will become an impact for all terminals between 00-09z. Strong cold front will move into western and north central ND overnight...likely between 09z- 12z...and move southeast, exiting the James River Valley by/before 18z. Expect northwest winds of 20-30 knots with gusts of 35-40 knots on Saturday. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JV LONG TERM...JV AVIATION...JV
Hazardous weather outlook, Oct 25, 3:34 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 334 PM CDT Fri Oct 25 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-262045- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 334 PM CDT Fri Oct 25 2019 /234 PM MDT Fri Oct 25 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday On Saturday, expect northwest winds of 20 to 30 mph with gusts up to 40 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. JV
Nearby
Wind Advisories in North Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.